| Model Number |
02-020-11-0230 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Inflammation (1932); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Joint effusion (4849)
| Date of Event |
03/13/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, the female patient had an initial bilateral tka on (b)(6) 2019.The patient complained of pain and her left knee was revised on (b)(6) 2023 due to loose femur and recalled poly.This event is not related to the breakage of a device and there is no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 5065061, 02-022-35-3010truliant tib imp ps insert sz 3 10mm.5887641, 02-022-45-3020 - truliant tib fit tray cem sz 3f / 2t.5634563, 200-07-32 - advanced patella 32mm 3 peg implant.Correction/removal number: z-0023-2022.
Additional Manufacturer Narrative
Additional information: b6, b7, d8 fu1- missing information: g3 date- 27 apr 2023, g6 30day, h2.Device evaluation.Right knee was revised on (b)(6) 2023 due to a loose femoral component and recalled poly.The revision surgery was approximately 3 years, 9 months, after initial implant.Due to the recall the device will not be released by the hospital.No additional information is available.These devices are used for treatment not diagnosis.Correction to reported information from initial report: f6 & f8 & f10 should be blank h7& h9 should be blank, the femoral component not under recall.
Additional Manufacturer Narrative
H6 investigation: the revision reported in (b)(4) was likely the result of an insufficient bond between the femoral component and the bone and/or patient related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported was likely the result of the reported loss of range of motion and an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.Failure of the cement used to secure the femoral component to the femoral bone, may have led to loosening at the cement-bone interface and/or cement-implant interface; however, this cannot be confirmed as the devices were not returned for evaluation.The reported prosthesis wear could not be confirmed from the provided images.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.